Mississippi, 2011Hail and Damaging Winds in Mississippi, July 3 to 4, 2011
July 3 to 4, 2011 · NWS JAN · 34 events in 20 counties and zones
A frontal system combined with ample moisture and instability to produce numerous showers and thunderstorms across central and southern Mississippi during the afternoon and evening hours of July 3rd and 4th. The storms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $297,000
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal system combined with ample moisture and instability to produce numerous showers and thunderstorms across central and southern Mississippi during the afternoon and evening hours of July 3rd and 4th. The storms produced large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 3, 3:00 PM CST, 0 minutes earlier.
Area forecast discussion, Jul 3, 3:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT SUN JUL 3 2011
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...WATER VAPOR IMAGERY/
RUC ANALYSIS SHOWS THE CIRCULATION AROUND A WEAKENED 590DM HIGH
CENTERED OVER NW MISSISSIPPI/EAST CENTRAL ARKANSAS. VISIBLE
SATELLITE IMAGERY SHOWS EVIDENCE OF THE ASSOCIATED SUBSIDENCE IN A
RATHER SUPPRESSED CU FIELD OVER NORTH MISSISSIPPI THAT EXTENDED
SOUTH TO JUST NORTH OF OUR HIGHWAY 82 CORRIDOR. ISOLATED SHOWERS AND
THUNDERSTORMS WERE NOTED DEVELOPING ON LOCAL RADARS ALONG AND SOUTH
OF HIGHWAY 82. THE MORNING WET MICROBURST CHECKLIST DID SHOW SOME
POTENTIAL AND WITH HAWKINS FIELD...JACKSON AND VICKSBURG ALL
REPORTING 99F AT 2 PM...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS
TO 50 MPH WILL BE POSSIBLE. THE GREATEST COVERAGE THROUGH EARLY
EVENING WILL BE SOUTH OF INTERSTATE 20 WHERE THE DEEPEST MOISTURE
AND LOWEST INHIBITION RESIDES. WITH THE LOSS OF DAYTIME HEATING THE
CONVECTION SHOULD TAPER OFF WELL BEFORE MIDNIGHT. COME MONDAY THE
MID LEVEL HIGH WILL BE FURTHER WEAKENED OVER OUR AREA WHILE
REMAINING CENTERED OVER THE FOUR CORNERS REGION. A SHORTWAVE TROUGH
CURRENTLY OVER THE PLAINS IS PROGGED TO TRACK ESE AROUND THE HIGH
AND OVER THE MID MISSISSIPPI RIVER VALLEY BY MONDAY EVENING. THIS
WILL RESULT IN SLIGHTLY COOLER AIR ALOFT OVER OUR NORTHERN ZONES
DURING PEAK HEATING RESULTING IN VERTICAL TOTALS ABOVE 28. DEEP
MOISTURE IS STILL EXPECTED TO INCREASE MONDAY WITH PWS BETWEEN AND
INCH AND A HALF AND TWO INCHES. THE GFS WAS RATHER STINGY WITH POPS
BUT THE NAM AND ECMWF SHOWED AT LEAST ISOLATED COVERAGE OF STORMS
ACROSS OUR WHOLE CWA. WL GO ABOVE MAVMOS WITH ISOLATED COVERAGE
ACROSS THE NORTHERN HALF AND SCATTERED ACROSS THE SOUTH. ALTHOUGH
THE GREATEST COVERAGE OF STORMS WILL LIKELY OCCUR ACROSS THE
SOUTHERN HALF OF OUR AREA...THE STRONGEST STORMS WILL HAVE A GREATER
CHANCE OF OCCURRING OVER OUR NORTHERN ZONES DUE TO THE STEEPER LAPSE
RATES. WL INCLUDE MENTION OF STRONG STORM POTENTIAL IN THE HWO. MUCH
OF THE CONVECTIVE ACTIVITY WILL DECREASE DURING THE EVENING BUT
MODELS DISAGREE ABOUT CHANCES MONDAY NIGHT INTO TUESDAY ESPECIALLY
IN OUR NORTH. IT APPEARS THAT THE SHORTWAVE TROUGH WILL DROP INTO
NORTHERN MISSISSIPPI MONDAY NIGHT AND DEVELOP A WEAK SURFACE LOW
ALONG A STALLED SURFACE BOUNDARY. THIS MAY PROVIDE ADDITIONAL
DEVELOPMENT OF STORMS AFTER MIDNIGHT MONDAY NIGHT AND BE THE FOCUS
FOR DEVELOPMENT TUESDAY. THE NAM IS MORE AGGRESSIVE WITH THIS WHILE
THE ECMWF AND GFS ARE MORE CONSERVATIVE BUT ALL AGREE WITH GREATER
RAIN CHANCES AND COOLER DAYTIME TEMPERATURES TUESDAY. GREATEST POPS
WILL BE CARRIED ACROSS THE NORTH TUESDAY AND TUESDAY NIGHT. /22/
.LONG TERM...WEDNESDAY THROUGH SUNDAY...UPPER RIDGING CONTINUES TO
GIVE WAY IN THE EXTENDED FORECAST AND SUBSIDENCE WILL BE ERODED
ENOUGH TO ALLOW ISOLATED TO SCATTERED CONVECTION EACH DAY. A WEAK
ZONE OF SURFACE CONVERGENCE WILL ALSO CONTINUE ACROSS THE AREA
THROUGH THE FORECAST PERIOD TO HELP FOCUS AFTERNOON CONVECTION.
UPPER TROUGHING POSITIONED OVER NRN ZONES TUESDAY WILL DROP INTO
CNTRL/SRN ZONES WEDNESDAY AND AN AREA OF SLIGHTLY DRIER AIR IS
FORECAST INTO NRN ZONES IN RIDGING THAT REDEVELOPS IN THE WAKE OF
THE TROUGH. THE REGION WILL SIT BETWEEN HIGH PRESSURE TO OUR WEST
AND WEAK TROUGHING TO OUR EAST FOR THURSDAY INTO THE WEEKEND. THE
AIR MASS WILL REMAIN MOIST WITH PRECIPITABLE WATER VALUES ABOVE 2
INCHES OVER MUCH OF THE REGION BY FRIDAY. 850 MB THETAE FIELDS ARE
FORECAST AROUND 340 DEGS TUESDAY AFTERNOON AND REMAIN 340 DEGS AND
ABOVE THROUGH SATURDAY...PROVIDING PLENTY OF MOISTURE FOR AFTERNOON
CONVECTION ACROSS THE AREA. /03/
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD.
5-8KFT FEW TO SCT CLOUD DECK IS EXPECTED TO DEVELOP THIS AFTERNOON.
ISOLATED SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED AGAIN TODAY ACROSS
LOCATIONS ALONG AND SOUTH OF I-20 THAT MAY LEAD TO BRIEF MVFR
CONDITIONS IF TAF SITE AFFECTED. THE MOST LIKELY TAF SITES TO BE
AFFECTED WOULD BE MEI AND HBG AND WILL CONTINUE VCTS IN TAFS AND
AMEND IF IMPACTS LOOK MORE IMMINENT. WINDS WILL GENERALLY BE OUT OF
THE SOUTH AROUND 5-10KTS. ACTIVITY WILL DIMINISH BY 02Z OR SO AND
SKC SHOULD PREVAIL THROUGH THE NIGHT. THERE COULD BE SOME LIGHT BR
IN THE MORNING FROM ABOUT 09Z-13Z BUT LIFT QUICKLY AFTER SUNRISE.
/28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 72 97 72 96 / 24 25 27 32
MERIDIAN 71 96 70 95 / 20 27 39 35
VICKSBURG 72 97 70 95 / 24 24 21 29
HATTIESBURG 72 97 72 96 / 15 28 20 18
NATCHEZ 73 95 72 93 / 20 29 18 23
GREENVILLE 73 98 73 97 / 17 18 23 30
GREENWOOD 72 97 72 97 / 15 18 26 35
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
22/03/28
Hazardous weather outlook, Jul 3, 1:46 PM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT SUN JUL 3 2011
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
246 PM CDT SUN JUL 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND MONDAY
A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THE
REST OF THE AFTERNOON INTO THE EVENING HOURS. THE MAIN HAZARDS WILL
BE FROM WIND GUSTS OF 50 TO 60MPH...SMALL HAIL AND DANGEROUS
LIGHTNING. THESE STORMS SHOULD DIMINISH BY 9 TO 10 PM.
A FEW STRONG TO BRIEFLY SEVERE STORMS WILL AGAIN BE POSSIBLE ON
MONDAY JULY 4TH WITH THE MAIN HAZARDS BEING WIND GUSTS UP TO 50 TO 60
MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE PRIMARY
TIME OF DAY WOULD BE FROM MID AFTERNOON THROUGH THE EVENING. WITH
MANY OUTDOOR ACTIVITIES TAKING PLACE THIS HOLIDAY WEEKEND...PLEASE
REMEMBER TO TAKE COVER ONCE THUNDER IS HEARD AS LIGHTNING CAN STRIKE
MANY MILES FROM THE THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
28
In the hours before
Special weather statement, Jul 3, 2:00 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT SUN JUL 3 2011
MSZ064-032030-
JEFFERSON DAVIS MS-
300 PM CDT SUN JUL 3 2011
...STRONG THUNDERSTORM IN FAR SOUTHEASTERN JEFFERSON DAVIS COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF MELBA AT 300
PM CDT...MOVING NORTHWEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EAST CENTRAL JEFFERSON DAVIS COUNTY SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3156 8980 3160 8972 3151 8958 3150 8958
3149 8958 3144 8958 3144 8966 3144 8971
TIME...MOT...LOC 2000Z 151DEG 3KT 3149 8961
JCLocal storm report, Jul 3, 2:05 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG CROSSETT 33.13N 91.97W
07/03/2011 ASHLEY AR LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN THROUGH THE CITY OF
CROSSETT.
&&
DCOXSpecial weather statement, Jul 3, 2:14 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT SUN JUL 3 2011
MSZ072>074-032045-
FORREST MS-LAMAR MS-MARION MS-
314 PM CDT SUN JUL 3 2011
...STRONG THUNDERSTORMS OVER PARTS OF SOUTHEAST MISSISSIPPI...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LAMAR
COUNTY...FROM BAXTERVILLE TO JUST WEST OF RAWLS SPRINGS...AT 313 PM
CDT. THE STORMS WERE NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHEASTERN MARION...LAMAR AND EXTREME NORTHWESTERN
FORREST COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3120 8980 3138 8940 3103 8935 3101 8968
TIME...MOT...LOC 2013Z 130DEG 2KT 3118 8953
AEG
Special weather statement, Jul 3, 2:52 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT SUN JUL 3 2011
MSZ063>065-032120-
COVINGTON MS-LAWRENCE MS-JEFFERSON DAVIS MS-
352 PM CDT SUN JUL 3 2011
...STRONG THUNDERSTORM OVER JEFFERSON DAVIS COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF CARSON AT 352 PM
CDT...MOVING WEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN JEFFERSON DAVIS...AND EAST CENTRAL LAWRENCE SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3160 9002 3175 8984 3157 8966 3144 8981
TIME...MOT...LOC 2052Z 087DEG 13KT 3159 8981
AEG
Special weather statement, Jul 3, 2:55 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT SUN JUL 3 2011
MSZ054-055-032140-
SIMPSON MS-COPIAH MS-
355 PM CDT SUN JUL 3 2011
...STRONG THUNDERSTORM RAPIDLY DEVELOPING OVER SIMPSON COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER PINOLA AT 355 PM CDT...MOVING
WEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS RAPIDLY DEVELOPING...AND COULD BECOME SEVERE.
PEOPLE IN EAST CENTRAL COPIAH AND SOUTHWESTERN SIMPSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3175 9020 3198 9022 3197 8985 3179 8984
TIME...MOT...LOC 2055Z 087DEG 13KT 3188 8995
AEG
Special weather statement, Jul 3, 2:56 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT SUN JUL 3 2011
MSZ064>066-073-074-032140-
COVINGTON MS-JONES MS-FORREST MS-LAMAR MS-JEFFERSON DAVIS MS-
356 PM CDT SUN JUL 3 2011
...STRONG STORM DEVELOPING OVER NORTHERN FORREST COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF EASTABUCHIE AT
356 PM CDT...MOVING NORTHWEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN EXTREME EAST CENTRAL JEFFERSON DAVIS...NORTHEASTERN
LAMAR...NORTHERN FORREST...SOUTHWESTERN JONES AND SOUTHEASTERN
COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3150 8959 3166 8936 3139 8916 3128 8933
TIME...MOT...LOC 2056Z 142DEG 8KT 3140 8931
AEG
Event by event
25 thunderstorm wind, 7 hail, 2 lightning. Local standard time, as filed.
Thunderstorm Wind, Lamar
- When
- July 3, 3:00 PM CST
- Where
- Lamar County, 1.78 mi W of North Lumberton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.030, -89.450
A few trees were blown down near Lumberton.
Thunderstorm Wind, Lamar
- When
- July 3, 3:20 PM CST
- Where
- Lamar County, Lumberton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.000, -89.450
Multiple trees were blown down in town.
Thunderstorm Wind, Noxubee
- When
- July 3, 6:35 PM CST
- Where
- Noxubee County, Brooksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.230, -88.580
Power lines were blown down in Brooksville.
Thunderstorm Wind, Yazoo
- When
- July 3, 7:55 PM CST
- Where
- Yazoo County, 0.58 mi W of Deasonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 32.780, -90.110
Multiple trees were blown down southwest of Vaughan. Hail also fell but the size is unknown.
Thunderstorm Wind, Yazoo
- When
- July 3, 8:25 PM CST
- Where
- Yazoo County, 1.16 mi E of Deasonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.780, -90.080
Trees were blown down in the area.
Thunderstorm Wind, Copiah
- When
- July 4, 12:45 PM CST
- Where
- Copiah County, Wesson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 31.700, -90.400
Three trees were blown down across roads in Wesson. Part of a shed roof was blown off as well. Tree limbs were blown down onto power lines, resulting in a few power outages.
Thunderstorm Wind, Montgomery
- When
- July 4, 1:02 PM CST
- Where
- Montgomery County, 1.15 mi W of Polar Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.350, -89.590
Power lines were blown down onto trees just west of Poplar Creek. Power outages occurred along Highway 407 as a result.
Thunderstorm Wind, Jones
- When
- July 4, 1:15 PM CST
- Where
- Jones County, 4.09 mi ESE of Reddoch
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 31.690, -89.310
An outbuilding was damaged near Highway 84 West. Tin from the building was blown into a yard, as well as across Highway 84. A power pole was also snapped at the base. One tree was also blown down across Highway 588 at Oakey Woods Lane.
Thunderstorm Wind, Noxubee
- When
- July 4, 1:20 PM CST
- Where
- Noxubee County, 1.87 mi ENE of Mc Leod
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.110, -88.440
Trees were blown down in the area.
Hail, Franklin
- When
- July 4, 1:20 PM CST
- Where
- Franklin County, 0.69 mi N of Roxie
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 31.510, -91.070
Hail, Jones
- When
- July 4, 1:20 PM CST
- Where
- Jones County, 2.35 mi W of (Lul)hesler Fld Laur
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 31.670, -89.210
Lightning, Jefferson Davis
- When
- July 4, 1:40 PM CST
- Where
- Jefferson Davis County, 0.59 mi E of Prentiss
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 31.600, -89.870
The Sheriff's Office radio repeater was damaged by lightning.
Hail, Jefferson Davis
- When
- July 4, 1:55 PM CST
- Where
- Jefferson Davis County, 1.12 mi ENE of Prentiss
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.603, -89.861
One inch hail fell all around Prentiss for about 30 minutes.
Hail, Lauderdale
- When
- July 4, 2:17 PM CST
- Where
- Lauderdale County, 0.9 mi SE of Collinsville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.490, -88.840
Hail, Simpson
- When
- July 4, 2:20 PM CST
- Where
- Simpson County, 0.91 mi NE of Mendenhall
- Measured
- 2 in hail
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 31.960, -89.870
Quarter to hen egg size hail fell in Mendenhall.
Thunderstorm Wind, Lauderdale
- When
- July 4, 2:25 PM CST
- Where
- Lauderdale County, 0.9 mi SE of Collinsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Unknown
- Coordinates
- 32.490, -88.840
Several trees were blown down near and east of Collinsville. Reports were relayed by broadcast media.
Thunderstorm Wind, Neshoba
- When
- July 4, 2:30 PM CST
- Where
- Neshoba County, 1.5 mi NNE of Kitchener
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.600, -89.310
Half of a metal roof was removed from a shed. A power line and a couple trees were also blown down.
Lightning, Rankin
- When
- July 4, 2:35 PM CST
- Where
- Rankin County, 0.91 mi NE of Puckett
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.090, -89.770
A house was struck by lightning at 115 High Point Cove.
Thunderstorm Wind, Jefferson Davis
- When
- July 4, 2:52 PM CST
- Where
- Jefferson Davis County, 5.09 mi NE of Hathorn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.440, -89.880
Multiple trees were blown down, including a few down on Percy Bates Road.
Thunderstorm Wind, Scott
- When
- July 4, 3:30 PM CST
- Where
- Scott County, 0.9 mi NE of Morton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.360, -89.660
Trees were blown down in Morton, as well as along Highway 481 north of Morton.
Thunderstorm Wind, Leake
- When
- July 4, 3:43 PM CST
- Where
- Leake County, 3.11 mi NE of St Ann
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 32.810, -89.610
Some tin was blown off of a roof, and a few trees were blown down along Evans Road.
Thunderstorm Wind, Forrest
- When
- July 4, 3:49 PM CST
- Where
- Forrest County, 0.91 mi SE of Hattiesburg
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 31.310, -89.310
A 64 mph wind gust was measured by the WDAM Skycam on top of Forrest General Hospital in central Hattiesburg.
Hail, Forrest
- When
- July 4, 3:56 PM CST
- Where
- Forrest County, 0.91 mi SE of Hattiesburg
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 31.310, -89.310
Thunderstorm Wind, Forrest
- When
- July 4, 3:56 PM CST
- Where
- Forrest County, 0.91 mi SE of Hattiesburg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 31.310, -89.310
Trees were blown down at Hardy and 31st Street, 28th Avenue and Lee Circle, as well as near the Forrest General Hospital in Hattiesburg. A large traffic signal at Broadway Drive and Timothy Lane was blown down. The glass front of a building on Highway 49 was blown in. Numerous trees and power lines were blown down near the damaged building as well.
Hail, Madison
- When
- July 4, 4:20 PM CST
- Where
- Madison County, 4.06 mi WSW of Farmhaven
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.650, -89.810
Thunderstorm Wind, Madison
- When
- July 4, 4:25 PM CST
- Where
- Madison County, 2.91 mi E of Shocco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.620, -89.850
Trees were blown down along Whiddon Road southwest of Farmhaven.
Thunderstorm Wind, Forrest
- When
- July 4, 4:35 PM CST
- Where
- Forrest County, 1.03 mi SSW of Brooklyn
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 31.057, -89.189
One tree was blown down on Old Highway 49 at the high school.
Thunderstorm Wind, Sunflower
- When
- July 4, 4:50 PM CST
- Where
- Sunflower County, 1.25 mi NNE of Sunflower
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.545, -90.539
A tree was blown down in Sunflower.
Thunderstorm Wind, Yazoo
- When
- July 4, 5:20 PM CST
- Where
- Yazoo County, 3.06 mi N of Fugate
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 32.794, -90.207
Power lines were blown down between Benton and Midway. A tree was down across a road at Highway 16 and Linwood Road.
Thunderstorm Wind, Holmes
- When
- July 4, 5:50 PM CST
- Where
- Holmes County, 1.5 mi SSE of Good Hope
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.080, -90.290
A few trees were blown down around the Mileston Community. A tree was blown down along Thornton-Tolarville Road.
Thunderstorm Wind, Issaquena
- When
- July 4, 6:15 PM CST
- Where
- Issaquena County, 1.74 mi E of Mayersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.900, -91.040
Trees were blown down around Mayersville.
Thunderstorm Wind, Sharkey
- When
- July 4, 6:30 PM CST
- Where
- Sharkey County, 0.9 mi NW of Rolling Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 32.910, -90.880
Power lines were blown down on North 3rd Street in Rolling Fork.
Thunderstorm Wind, Sharkey
- When
- July 4, 6:40 PM CST
- Where
- Sharkey County, 4.58 mi SE of Richey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 32.976, -90.704
A few trees were blown down east of Anguilla.
Thunderstorm Wind, Yazoo
- When
- July 4, 7:15 PM CST
- Where
- Yazoo County, 6 mi NNW of Eldorado
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 32.660, -90.690
Trees and power lines were blown down along Dixie Farm Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 3 to 7, 20113 deaths · 1 event
- Hail and Damaging Winds in New Jersey, July 3, 20111 death · 1 injured · $79,000 · 1 in hail · 15 events
- Heat and Hail in Virginia, July 3, 20111 death · $41,000 · 1.5 in hail · 27 events
- Flash Flooding and Damaging Winds in Nevada, July 3 to 5, 20111 injured · $1.2 million · 61 kt wind · 6 events
- Flash Flood in Pennsylvania, July 3 to 4, 2011$1.5 million · 1 event
- Hail and Damaging Winds in Kansas, July 3, 20112 injured · $30,000 · 61 kt wind · 17 events
- Flash Flood and Debris Flows in Pennsylvania, July 3 to 4, 2011$75,000 · 50 kt wind · 13 events
- Flash Flood and Hail in Missouri, July 3, 2011$25,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in West Virginia, July 3, 2011$35,000 · 1.25 in hail · 9 events
- Damaging Wind and Lightning Strike in Arkansas, July 3, 2011$40,000 · 53 kt wind · 2 events
- Flooding and Hail in Ohio, July 3 to 4, 2011$25,000 · 1 in hail · 9 events
- Flash Flooding and Damaging Wind in Arizona, July 3 to 6, 2011$27,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325138, 325140, 325146, 325148, 325149, 325151, 325153, 325155, 325147, 325156, 325158, 325161, 325163, 325270, 325276, 325274, 325144, 325307, 325308, 325309, 325312, 325335, 325329, 325337, 325331, 325352, 329039, 329043, 325354, 325360, 325364, 325366, 329052, 325358.